MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ4, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CR TIBIAL INSERT SZ4, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CR TIBIAL INSERT SZ4, 13MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: optetrak asy,cr cemented femoral, sz 4 (cat# 230-03-04 / serial# (b)(4)).Cemented finned tib.Tra sz 4f/4t (cat# 200-04-44 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately nine years post right tka, during removal/withdrawal, an (b)(6) male patient had signs of poly wear and was taken to surgery for poly exchange.The poly was removed, femur and tibia were both checked and found to be loose.The patient was revised with a truliant cc knee system.Patient was last known to be in stable condition following the event.There was no breakage of the device.There was no surgical delay/prolongation.The devices will be return.
 
Additional Manufacturer Narrative
(h3) the revision reported was likely the result of both prosthesis wear and loosening of the femoral and tibial components.The prosthesis wear was likely the combination of malalignment between the femoral and tibial components, third body wear, and patient-related conditions.The aseptic (non-infected) femoral and tibial loosening was likely the result of an insufficient bond between the implants and the bones.The most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.Furthermore, the most probable root cause associated with the reported event of "looseining ¿ femoral¿ is associated with weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
CR TIBIAL INSERT SZ4, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13182114
Report Number1038671-2022-00011
Device Sequence Number17157546
Product Code JWH
UDI-Device Identifier10885862040312
UDI-Public10885862040312
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2016
Device Model NumberCR TIBIAL INSERT SZ4, 13MM
Device Catalogue Number200-24-13
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale